Gastric neuroendocrine tumours after prolonged proton pump inhibitor use.

BMJ Case RepOct 1, 2026 (epub)

Janet Song, Jeffrey Bien, Elena Hristova et al.

✦ AI-curated · Sources linked

Case in brief

A woman in her 40s with chronic gastro-oesophageal reflux disease had been on proton pump inhibitors for 20 years. She was diagnosed with gastric neuroendocrine tumours during an upper endoscopy. Extensive evaluations excluded known causes of gNETs. Following the discontinuation of PPIs and endoscopic resection of the tumours, her biomarkers normalized.

What made this case unusual

The case presents a rare occurrence of sporadic gastric neuroendocrine tumours following prolonged proton pump inhibitor use, which is not commonly reported.

Diagnostic / clinical pearl

Clinicians should be aware of the potential association between long-term proton pump inhibitor use and the development of gastric neuroendocrine tumours.

Why it matters

This case emphasizes the need for careful consideration of prolonged PPI therapy in patients with chronic GERD symptoms to prevent rare but significant complications.

Source

Published in BMJ Case Rep. This summary was written by xxcode from the publication's abstract and metadata. It is not peer reviewed and is not a substitute for the original article. For clinical decisions, review the original publication.

ShareTelegramLinkedIn

AI-generated summaries may contain errors or omissions. Verify clinically important information with the original publication.

More in Gastroenterology

Want this personalized?

Stop searching the literature. Choose what you follow and xxcode will build your personalized medical digest.

  • Your specialties
  • Your filters and thresholds
  • Clinical Research + Case Reports, tuned separately
  • Automatic weekly delivery
  • Audio and text

Prefer listening? Personalized audio digests are available with Pro.

Stay updated for free

Get the 3 most interesting publications in one specialty each week.

Weekly email. Unsubscribe anytime.